Ask a doctor

Why Am I Having Muscle Contractions Above Right Eyebrow 2 Months After Botox?

I rec'd Botox for my "11" lines and forehead about 2 months ago. I have been thrilled with the results however 3 days ago I started noticing tingling in the area followed by a strange spasm or contraction above my right eye and again 2 nights ago. The 2nd time my brow stayed raised for several minutes and gradually came down. What is happening?

Doctor Answers (4)

Eyebrow spasms after Botox

+2

It seems highly unlikely that the spasms you are describing are related to your Botox injection two months ago. I have never seen this in over ten years of injections and suggest you follow up with your surgeon if it has not resolved.


West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Spasm of forehead muscle two months after botox

+1

This is an unusual finding after botox and may be unrelated to the treatment as it was two months ago. However, you should see your treating physician for an evaluation.  Possibly some of the adjacent muscle areas are compensating and showing an uncontrolled activity as the treated areas can't contract. It doesn't make sense that this would occur as late as two months after treatment, though, so please have your doctor examine you.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Muscle contractures after Botox

+1

Don't worry, your outcome will not be affected.

1. The tingling is caused by return of activity to the sensory nerves (responsible for sensation of your face) which Botox can block temporarily.

2. The elevation of your eyebrow is caused by temporary spasm of your forehead muscle which may or may not related to the Botox injections.

3. If the eyebrow elevation or asymmetry persists, you should see your doctor and that is very easy to correct.

Enjoy your good result.

David Evdokimow, MD
Morristown Plastic Surgeon
5.0 out of 5 stars 10 reviews

You might also like...

This may have nothing to do with your botox service.

+1

If this persists, I would recommend that you see your injecting physician for an assessment of that is going on.  It may be related to the botox treatment but just as likely it is unrelated.  I think an examination would help.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 17 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.